Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 9, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 18, 2019, 12:19 PM EST. It took effect at Jan 19, 2019, 1:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2019, 12:19 PM EST (17:19 UTC)
- In effect from
- Jan 19, 2019, 1:00 AM EST
- Expired
- Jan 19, 2019, 3:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
491 WHUS71 KCLE 181719 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1219 PM EST Fri Jan 18 2019 LEZ142>149-190530- /O.NEW.KCLE.SC.Y.0009.190119T0600Z-190121T0000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1219 PM EST Fri Jan 18 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 PM EST SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 1 AM Saturday to 7 PM EST Sunday. * WINDS...Northeast to North Winds 20 to 30 knots with gusts up to 35 knots * WAVES/SEAS...Waves 5 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
4 follow-up statements
801 WHUS71 KCLE 190206 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 906 PM EST Fri Jan 18 2019 LEZ142>149-191015- /O.CON.KCLE.SC.Y.0009.190119T0600Z-190121T0000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 906 PM EST Fri Jan 18 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 7 PM EST SUNDAY... * WINDS...Northeast to North Winds 20 to 30 knots with gusts up to 35 knots. * WAVES/SEAS...Waves 5 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Garnet
014 WHUS71 KCLE 190900 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EST Sat Jan 19 2019 LEZ142>149-191700- /O.EXT.KCLE.SC.Y.0009.000000T0000Z-190119T2000Z/ /O.NEW.KCLE.GL.W.0001.190119T2000Z-190120T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EST Sat Jan 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST SUNDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 3 PM this afternoon to 4 AM EST Sunday. * WINDS...East winds of 15 to 25 knots will become northeast and increase to 30 knots this afternoon. For tonight, northeast 35 knot gales will develop. The winds will back to the north and begin to diminish late tonight. * WAVES/SEAS...Waves building to 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-162>169-191700- /O.NEW.KCLE.GL.W.0001.190119T2000Z-190120T0900Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 400 AM EST Sat Jan 19 2019 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST SUNDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 3 PM this afternoon to 4 AM EST Sunday. * WINDS...East winds of 15 to 25 knots will become northeast and increase to 30 knots this afternoon. For tonight, northeast 35 knot gales will develop. The winds will back to the north and begin to diminish late tonight. * WAVES/SEAS...Waves building to 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
592 WHUS71 KCLE 191507 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1007 AM EST Sat Jan 19 2019 LEZ142>149-192315- /O.CON.KCLE.SC.Y.0009.000000T0000Z-190119T2000Z/ /O.CON.KCLE.GL.W.0001.190119T2000Z-190120T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1007 AM EST Sat Jan 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST SUNDAY... * WINDS...East winds of 15 to 25 knots will become northeast and increase to 30 knots this afternoon. For tonight, northeast 35 knot gales will develop. The winds will back to the north and begin to diminish late tonight. * WAVES/SEAS...Waves building to 6 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-162>169-192315- /O.CON.KCLE.GL.W.0001.190119T2000Z-190120T0900Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1007 AM EST Sat Jan 19 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST SUNDAY... * WINDS...East winds of 15 to 25 knots will become northeast and increase to 30 knots this afternoon. For tonight, northeast 35 knot gales will develop. The winds will back to the north and begin to diminish late tonight. * WAVES/SEAS...Waves building to 6 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
309 WHUS71 KCLE 192026 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 326 PM EST Sat Jan 19 2019 LEZ142>149-200430- /O.EXP.KCLE.SC.Y.0009.000000T0000Z-190119T2000Z/ /O.CON.KCLE.GL.W.0001.000000T0000Z-190120T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 326 PM EST Sat Jan 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...Northeast 35 knot gales. The winds will back to the north and begin to diminish Sunday morning. * WAVES/SEAS...Waves building to 6 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-162>169-200430- /O.CON.KCLE.GL.W.0001.000000T0000Z-190120T0900Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 326 PM EST Sat Jan 19 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...Northeast 35 knot gales. The winds will back to the north and begin to diminish Sunday morning. * WAVES/SEAS...Waves building to 6 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 12:17 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 18, 12:17 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1217 PM EST Fri Jan 18 2019
.SYNOPSIS...
Low pressure will pull away to the northeast across Quebec today
with a ridge expanding into the area behind it. Low pressure will
track out of the southern Plains tonight and track across the lower
Ohio Valley on Saturday bringing significant snowfall to portions of
the area. Arctic high pressure will build south out of Canada
bringing the coldest air of the season Sunday night into Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As an area of low pressure over Ontario pushes east this
afternoon, winds will shift back to the southwest today. This
will cut off any lingering flurries in the northeast over the
next hour or two. Low stratus will remain locked under an
inversion caused by high pressure nosing into the region from
the northern plains. This will continue cloudy conditions
through the day with some modest midlevel drying. With
temperatures at or slightly above freezing have raised them a
degree or two for the afternoon given SW flow.
Previous discussion...
A surface trough remains from near James Bay to eastern Lake
Erie early this morning. A few spots are experiencing fog but
these will be short lived as northwest flow kicks in behind the
departing trough. Snow continues east of Cleveland into NW
Pennsylvania but will taper off in Ohio shortly after sunrise
and in Pennsylvania by late morning as deeper moisture pulls
away to the east. Additional accumulations will be light,
generally an inch or less before ending.
Weak cold advection will be offset by diurnal heating today to keep
temperatures relatively steady. Stratus deck expected to hold on
across the area with mostly cloudy skies. A Winter Storm Watch
remains in effect beginning late tonight and continuing into the
weekend. See the Short Term discussion for information on the
approaching winter storm.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Models have shifted a bit farther south with the track of the
low on Saturday. All models are beginning to hint that the low
will track northeastward to the south of the Ohio River. This
track will end up producing a swath of heavier snow from west
central Ohio northeastward into NW PA. Locations that may see 6+
inches of snow will be near and east of a line from Upper
Sandusky to Lorain. The 8+ inches region will generally be near
and east of a line from Mount Gilead to Meadville. There is
still some concern that this storm system will attempt to dig a
bit more to the south with plenty of jet energy on the west
side of the upper level trough that is located across the
Plains. This could delay when the storm will eject to the
northeast toward the Ohio River Valley and also keep the area of
low pressure a bit farther south. So for now we have trended
the snowfall totals down a bit with further reduction possible
when we know for sure the exact path of the low later tonight.
In the wake of the low Sunday afternoon into Sunday night there will
be some lake effect snow that develops as the coldest air of the
season arrives. So some light and fluffy lake effect snow could
accumulate 2 to 4 inches across the central portions of the region.
We will have to watch this closely to determine which areas need
the headlines to continue through Sunday night. The lake effect
snow should taper off Monday morning and end by the evening as
high pressure dominates the region.
The cold air and gusty northeast to north winds will be the other
story with this storm system. Windchill temperatures on Saturday
will dip into the teens by the afternoon as northeast wind
speeds of 20 to 25 mph are expected. These higher wind speeds
will persist into Saturday night and Sunday as the cold air
arrives by early Sunday morning. Wind chill temperatures will
dip into the single digits below zero by Sunday. As skies clear
across the west Sunday night into Monday morning temperatures
will plummet and should fall to -5 to -10 degrees. Warmer under
the cloud cover to the east but still in the single digits to
around zero. Fortunately the winds should decrease by Monday
morning which should only allow wind chill readings to dip to
around -10 to -15. We may need to consider a headline for the
cold wind chills at a later point in time.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Monday night will be another cold night as high pressure exits
the region to the east. Lows should be in the single digits but
a few locations will likely dip just below zero. The next storm
system will be approaching on Tuesday with increasing southerly
winds. This will mean warmer temperatures but wind chills will
still be in the teens and 20s. Precipitation begins as snow
Tuesday afternoon but should mix with or change over to some
rain for the late afternoon into the overnight hours. We are
hoping the precipitation ends before the cooler air arrives by
Wednesday morning so we avoid any freezing rain/drizzle. Colder
air in the wake of the cold front on Wedneday may end up
producing a period of lake effect snow. Lots of uncertainty with
the timing of another southern stream storm system that will
ride this front northward near the East Coast of the US
Wednesday night into Thursday. This may end up enhancing the
lake effect snow showers for a bit but at this point the track
and timing is very uncertain. Expect to see warmer conditions
Tuesday into Wednesday with highs in the 30s. Cooler in the wake
of the cold front on Thursday with highs falling back to the
20s.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
Widespread MVFR ceilings across the area as subsidence traps low
level moisture. The area of high pressure causing the subsidence
will move across the region today, and push east this evening.
There could be a brief period of VFR conditions as ceilings show
some breaks in advance of the next system tonight. Moisture from
this storm system will move in during the overnight hours
bringing ceilings back down to MVFR. By morning in the west snow
will begin to fall with IFR conditions likely. Heavy snow will
move in after 18Z for most terminals with LIFR conditions
possible. Winds will be out of the northeast tonight with
increased winds during the day/afternoon into the night for
Saturday.
OUTLOOK...Non-VFR in snow Saturday and Sunday. Moderate to
locally heavy snow with strong gusty winds and low visibilities.
Non-VFR possible in the snowbelt Monday.
&&
.MARINE...
A secondary weak cold front will cross the lake today with northwest
winds shifting to the north this evening. As low pressure moves up
the Ohio River Valley on Saturday winds will increase from the
northeast. There is a window of time Saturday evening when winds may
approach low end Gales. Will allow later shifts to assess this. A
small craft advisory will be required after 06z tonight and continue
into Sunday night. Cold temperatures arrive Saturday night into
Sunday. This combined with the gusty winds will generate some
freezing spray Saturday night into Sunday. As winds decrease under
the cold dome of high pressure Sunday night into Monday morning
there could be a rapid development of ice on the western basin of
Lake Erie. High pressure crosses the lake Monday night and quickly
moves to the East Coast of the US by mid day on Tuesday. This will
allow the next area of low pressure to approach from the west with
increasing southerly winds expected.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning from midnight tonight to 4 AM EST Monday
for OHZ010>014-020>023-089.
Winter Storm Warning from midnight tonight to 10 AM EST Sunday
for OHZ009-017>019-027>033-036>038-047.
Winter Storm Watch from midnight EST tonight through late
Saturday night for OHZ003-006>008.
PA...Winter Storm Warning from midnight tonight to 4 AM EST Monday
for PAZ001>003.
MARINE...Small Craft Advisory from 1 AM Saturday to 7 PM EST Sunday for
LEZ142>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/Jamison
SHORT TERM...Mullen
LONG TERM...Mullen
AVIATION...Jamison
MARINE...MullenHazardous weather outlook, Jan 18, 4:59 AM EST, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 459 AM EST Fri Jan 18 2019 OHZ009>014-019>023-029>031-089-PAZ001>003-191000- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 459 AM EST Fri Jan 18 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Arctic air will arrive behind the departing storm system with wind chill values of zero to 15 below expected Sunday night. The plunging temperatures will cause wet surfaces to freeze with slick conditions developing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-027-191000- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- 459 AM EST Fri Jan 18 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Arctic air will arrive behind the departing storm system with wind chill values of zero to 15 below expected Sunday night. The plunging temperatures will cause wet surfaces to freeze with slick conditions developing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ028-032-033-036>038-047-191000- Crawford-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 459 AM EST Fri Jan 18 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Arctic air will arrive behind the departing storm system with wind chill values of zero to 15 below expected Sunday night. The plunging temperatures will cause wet surfaces to freeze with slick conditions developing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-191000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 459 AM EST Fri Jan 18 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy freezing spray is likely late Saturday night through Sunday evening as temperatures plunge into the teens and eventually single digits. In addition, rapid ice growth can be expected on Lake Erie Monday into Tuesday with an arctic airmass in place. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 18, 9:48 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
948 AM EST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM SNOW 1 WSW DRAKES MILLS 41.82N 80.10W
01/18/2019 M2.0 INCH CRAWFORD PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900207
SAUNDERSLocal storm report, Jan 18, 9:50 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
950 AM EST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM SNOW 1 W MCKEAN 42.00N 80.17W
01/18/2019 M2.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900208
SAUNDERSLocal storm report, Jan 18, 9:51 AM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
951 AM EST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM SNOW 1 S MEADVILLE 41.63N 80.14W
01/18/2019 M2.0 INCH CRAWFORD PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900209
SAUNDERSLocal storm report, Jan 18, 9:55 AM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM SNOW 4 SE HARBORCREEK 42.13N 79.89W
01/18/2019 M2.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900210
SAUNDERSLocal storm report, Jan 18, 10:03 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 AM EST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM SNOW 3 NE MCKEAN 42.03N 80.09W
01/18/2019 M2.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900211
SAUNDERSLocal storm report, Jan 18, 10:41 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1041 AM EST FRI JAN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM SNOW 4 SE HARBORCREEK 42.13N 79.89W
01/18/2019 M2.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
0734 AM SNOW 2 WNW DRAKES MILLS 41.84N 80.11W
01/18/2019 M2.1 INCH CRAWFORD PA TRAINED SPOTTER
24-HOUR SNOWFALL.
0739 AM SNOW 4 S WESLEYVILLE 42.08N 80.01W
01/18/2019 M2.4 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
0753 AM SNOW 1 S MEADVILLE 41.63N 80.14W
01/18/2019 M2.0 INCH CRAWFORD PA TRAINED SPOTTER
12-HOUR SNOWFALL.
0808 AM SNOW DALTON 40.80N 81.70W
01/18/2019 E2.0 INCH WAYNE OH TRAINED SPOTTER
12-HOUR SNOWFALL.
0808 AM SNOW 1 W MCKEAN 42.00N 80.17W
01/18/2019 M2.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
0818 AM SNOW 3 SE NORTH EAST 42.18N 79.79W
01/18/2019 M2.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
0826 AM SNOW 3 NE MCKEAN 42.03N 80.09W
01/18/2019 M2.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
0854 AM SNOW 3 NW UNION CITY 41.93N 79.89W
01/18/2019 M2.5 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
0901 AM SNOW 1 SSE KELLOGGSVILLE 41.85N 80.61W
01/18/2019 M2.0 INCH ASHTABULA OH TRAINED SPOTTER
12-HOUR SNOWFALL.
0916 AM SNOW 1 WSW DRAKES MILLS 41.82N 80.10W
01/18/2019 M2.0 INCH CRAWFORD PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900200 CLE1900202 CLE1900204 CLE1900209 CLE1900201
CLE1900208 CLE1900206 CLE1900211 CLE1900205 CLE1900203 CLE1900207
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 11:58 AM EST | Winter Storm Warning | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 64 hr |
| Jan 18, 2:50 PM EST | Coastal Flood Watch | CLE | Erie, Lucas, Ottawa | 17 hr |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.